Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 26, 2010, 5:48 AM CDT for 12 counties in Texas. It took effect at Mar 26, 2010, 1:00 PM CDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2010, 5:48 AM CDT (10:48 UTC)
- In effect from
- Mar 26, 2010, 1:00 PM CDT
- Expired
- Mar 26, 2010, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:50 PM CDT | NON-TSTM WND GST 62 | 6 S Olton, TX | |
| Mar 26, 4:20 PM CDT | NON-TSTM WND GST 62 | Reese Center, TX | |
| Mar 26, 5:05 PM CDT | NON-TSTM WND GST 59 | Reese Center, TX | |
| Mar 26, 5:40 PM CDT | NON-TSTM WND GST 62 | 1 Ene Morton, TX | |
| Mar 26, 8:05 PM CDT | NON-TSTM WND GST 62 | 7 Wnw Denver City, TX | |
| Mar 26, 8:40 PM CDT | NON-TSTM WND GST 62 | 7 Wnw Denver City, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3276 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS84 KLUB 261048 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 548 AM CDT FRI MAR 26 2010 TXZ027-028-033-034-039-040-262100- /O.UPG.KLUB.FW.A.0002.100326T1800Z-100327T0100Z/ /O.NEW.KLUB.FW.W.0002.100326T1800Z-100327T0100Z/ BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- 548 AM CDT FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL ACROSS MUCH OF THE CAPROCK THIS AFTERNOON. IN ADDITION A VERY WARM AND DRY AIRMASS WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING TO NEAR 10 PERCENT OR LESS IN THE AFTERNOON. ABOVE NORMAL MOISTURE SO FAR THIS YEAR WILL MITIGATE THE FIRE DANGER SOMEWHAT. HOWEVER...MUCH OF THE GRASSY VEGETATION IS STILL DORMANT AND THE DRY AND BREEZY WEATHER THE PAST FEW DAYS IS CAUSING CONDITIONS TO WORSEN. THUS THE ENVIRONMENT IS EXPECTED TO BE CONDUCIVE FOR THE DEVELOPMENT AND RAPID SPREAD OF WILDFIRES. GUSTY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ021>023-029-035-041-262100- /O.NEW.KLUB.FW.W.0002.100326T1800Z-100327T0100Z/ PARMER-CASTRO-SWISHER-HALE-LUBBOCK-LYNN- 548 AM CDT FRI MAR 26 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SOUTHWESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL ACROSS MUCH OF THE CAPROCK THIS AFTERNOON. IN ADDITION A VERY WARM AND DRY AIRMASS WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING TO NEAR 10 PERCENT OR LESS IN THE AFTERNOON. ABOVE NORMAL MOISTURE SO FAR THIS YEAR WILL MITIGATE THE FIRE DANGER SOMEWHAT. HOWEVER...MUCH OF THE GRASSY VEGETATION IS STILL DORMANT AND THE DRY AND BREEZY WEATHER THE PAST FEW DAYS IS CAUSING CONDITIONS TO WORSEN. THUS THE ENVIRONMENT IS EXPECTED TO BE CONDUCIVE FOR THE DEVELOPMENT AND RAPID SPREAD OF WILDFIRES. GUSTY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
459 WWUS84 KLUB 262026 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 326 PM CDT FRI MAR 26 2010 TXZ021>023-027>029-033>035-039>041-270300- /O.EXT.KLUB.FW.W.0002.000000T0000Z-100327T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 326 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ON THE CAPROCK... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH AT THE 20 FOOT LEVEL WILL PERSIST ACROSS MUCH OF THE CAPROCK THIS AFTERNOON INTO THE EVENING. DURING THIS TIME...RELATIVE HUMIDITY VALUES WILL REMAIN IN THE TEENS AND SINGLE DIGITS PROLONGING THE ALREADY CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL GRADUALLY IMPROVE LATE THIS EVENING AHEAD OF A PACIFIC COLD FRONT...HOWEVER ANY FIRES OR HOT SPOTS BY THIS TIME WILL BE SUBJECT TO A STRONG WESTERLY WIND SHIFT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. && $$
937 WWUS84 KLUB 270259 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT FRI MAR 26 2010 TXZ021>023-027>029-033>035-039>041-270400- /O.EXP.KLUB.FW.W.0002.000000T0000Z-100327T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 959 PM CDT FRI MAR 26 2010 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... THE RED FLAG WARNING IN EFFECT ON THE CAPROCK WILL EXPIRE AT 10 PM CDT THIS EVENING. ALTHOUGH CONDITIONS ARE GRADUALLY IMPROVING THIS EVENING AS TEMPERATURES COOL AND WINDS SLACKEN SOMEWHAT...THE FIRE DANGER WILL REMAIN ELEVATED OVERNIGHT DUE TO THE CONTINUED GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A WESTERLY WIND SHIFT IS MOVING ACROSS THE CENTRAL SOUTH PLAINS AT 10 PM AND SHOULD BE THROUGH THE ROLLING PLAINS BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 4:28 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 26, 4:28 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 428 AM CDT FRI MAR 26 2010 .SHORT TERM... TODAY WILL BE THE BEGINNING OF A COUPLE WINDY DAYS ACROSS THE AREA. WINDY CONDITIONS TODAY WILL BE COURTESY OF A SHORT WAVE TROUGH MOVING ACROSS THE ROCKIES. WITH THE MAIN TROUGH AXIS AND ENERGY TRAVELING NORTH OF THE AREA...EXPECT PRECIPITATION TO REMAIN NORTH. A SURFACE LOW WILL ALSO DEVELOP IN SOUTHEASTERN COLORADO AND ASSOCIATED SURFACE TROUGH DURING THE DAY. ADDITIONALLY...A THERMAL RIDGE AT 850MB WILL EXPAND INTO WESTERN AREAS TODAY. MODEL SOUNDINGS INDICATE DEEP MIXING TO 700MB WILL BE POSSIBLE TODAY. THE GREATEST CONCERN WILL BE ACROSS WESTERN AREAS WHERE STRONG 700MB WINDS WILL BE IN PLACE. THERE WILL BE LITTLE IN THE WAY OF ANY CLOUDS TO PREVENT THE DEEP MIXING TO TAKE PLACE. WINDS WILL ALSO STAY ELEVATED THIS EVENING AND EARLY SATURDAY WITH A PACIFIC FRONT TO MOVE THROUGH THE AREA. TEMPERATURES WILL BE AROUND TEN DEGREES WARMER TODAY ACROSS THE AREA WITH THE STRONG DOWNSLOPING WINDS. JDV && .LONG TERM... NEXT STORM SYSTEM HEADED OUR WAY WAY SCOOTING QUICKLY EAST INTO THE GREAT BASIN THIS MORNING...SCHEDULED THEN TO DEEPEN ACROSS THE NORTHERN TEXAS PANHANDLE EARLY SATURDAY AND THEN OUT EAST THROUGH NORTHERN OKLAHOMA LATER SATURDAY. A PACIFIC FRONTAL BOUNDARY WILL RACE SOUTHEAST ACROSS THE AREA EARLY SATURDAY WHILE TIGHTER MID AND UPPER LEVEL GRADIENTS ALSO SHOVE SOUTH AND SOUTHEAST OF THE AREA EARLY IN THE DAY. STILL...WIND WILL INCREASE AS CYCLONE DEEPENS TO OUR NORTHEAST PULLING STRONG NORTHWEST WINDS THROUGH THE AREA. VERY POSSIBLE THESE WINDS WILL ACHIEVE WIND ADVISORY LEVELS FOR THE NORTHEAST HALF OR MORE OF OUR AREA. IN ADDITION... ENOUGH MID LEVEL MOISTURE AND LIFT APPEARS WILL BE PASSING THROUGH EVEN BEHIND THE UPPER LOW FOR A POTENTIAL OF HIGH-BASED SHALLOW CONVECTION DEVELOPING DURING THE DAY. ALTHOUGH LOWEST ATMOSPHERE APPEARS TOO DRY FOR ANY SIGNIFICANT CHANCE FOR WETTING SHOWERS... THESE WILL BE WORTH A MENTION IN THE NEW FORECAST GIVEN THE ADDED POTENTIAL FOR VERY STRONG WIND GUSTS DUE TO INVERTED-V SOUNDINGS. SOME POTENTIAL STILL FOR LIGHT WRAP-AROUND SHOWERS INTO OUR NORTHEAST ZONES SATURDAY EVENING BEFORE UPPER LOW PULLS FURTHER EAST BRINGING IN DRIER MID LEVEL FLOW. SUNDAY SHOULD BE DRY AND RELATIVELY COOL WITH MUCH LIGHTER GRADIENT. TEMPERATURE RECOVERY WILL KICK IN STRONG EARLY TO MID WEEK AS AN UPPER RIDGE AXIS MOVES OUR WAY FROM THE SOUTHWEST COAST. THIS RIDGE AXIS WILL PASS BY EARLY WEDNESDAY FOLLOWED BY IMPROVING SOUTHWEST FLOW ALOFT IN ADVANCE OF WHAT APPEARS TO BE A VERY POTENT UPPER LOW CROSSING THE SOUTHWEST U.S. LATE NEXT WEEK. THIS LOW SHOULD BE MOSTLY DISCONNECTED FROM THE WESTERLY FLOW FURTHER NORTH...SO A SLOWER PROGRESSION SUCH AS PORTRAYED BY THE ECMWF WOULD BE FAVORED. THIS MAY DELAY ADDING SHOWER OR THUNDER CHANCES UNTIL THE NEXT FRIDAY AND SATURDAY...JUST BEYOND THIS FORECAST. RMCQUEEN && .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL BE EXTREME TODAY...ESPECIALLY SOUTHWESTERN SOUTH PLAINS...WITH WARMER TEMPERATURES AND WINDY CONDITIONS. THE HIGHEST DANGER WILL BE ON THE CAPROCK... ESPECIALLY NEAR THE TEXAS...NEW MEXICO STATE LINE WHERE THE HIGHEST WINDS WILL BE LOCATED. FIRE WEATHER CONDITIONS WILL ALSO BE ELEVATED FOR AREAS OFF THE CAPROCK. STRONG WINDS WILL OCCUR AGAIN SATURDAY...BUT BEHIND A COLD FRONT AND THUS WITH COOLER TEMPERATURES AND MUCH MORE ELEVATED RELATIVE HUMIDITY. STILL THERE WILL BE REASONS FOR CONCERN. FIRST... GRADIENT SUPPORTED WIND SPEEDS OF 20-30 MPH AT THE 20 FOOT LEVEL. ALSO...MID LEVEL MOISTURE AND LIFT COULD LEAD TO HIGH BASED MAINLY VIRGA SHOWERS SPREADING SOUTHEAST ACROSS THE AREA WITH POTENTIAL THEN TO TAP INTO EVEN STRONGER FLOW FURTHER OFF THE GROUND. IF THESE SHOWERS FORM...THEN VERY STRONG GUSTS SEEM LIKELY. RELATIVE HUMIDITY CRITERIA APPEARS TO BE CLOSEST TO MEETING FIRE WEATHER WATCH CRITERIA ALONG THE SOUTHERN-MOST ROW OF COUNTIES...BUT EVEN THERE IT IS A BIT OF A STRETCH. FOR NOW...WE WILL MENTION THE THREAT WITHIN THE FIRE WEATHER FORECAST DISCUSSION PORTION AS WELL AS THE HAZARDOUS WEATHER OUTLOOK. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 37 54 34 59 / 0 10 20 10 0 TULIA 73 41 57 36 60 / 0 10 20 10 10 PLAINVIEW 74 42 59 37 59 / 0 10 20 10 10 LEVELLAND 78 41 61 39 60 / 0 10 10 10 0 LUBBOCK 78 45 63 39 60 / 0 10 20 10 0 DENVER CITY 79 44 65 38 61 / 0 0 10 10 0 BROWNFIELD 79 45 65 40 62 / 0 0 10 10 0 CHILDRESS 73 47 63 42 62 / 0 10 20 20 10 SPUR 75 48 67 42 62 / 0 0 20 10 10 ASPERMONT 76 51 69 42 62 / 0 0 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 01/05
Hazardous weather outlook, Mar 26, 5:09 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 509 AM CDT FRI MAR 26 2010 TXZ021>044-271015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 509 AM CDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION THE COMBINATION OF STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND LOW RELATIVE HUMIDITY WILL CAUSE EXTREME FIRE DANGER OVER THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. A RED FLAG WARNING AND WIND ADVISORY ARE IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY AND MAY LEAD TO WIND ADVISORY CONDITIONS FROM THE ROLLING PLAINS INTO PORTIONS OF THE SOUTH PLAINS. EVEN THOUGH RELATIVE HUMIDITY LEVELS WILL BE LOWER... THESE STRONG WINDS POTENTIALLY COULD AGAIN CAUSE ELEVATED FIRE WEATHER CONCERNS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:48 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 34 hr |
| Mar 26, 3:27 PM CDT | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.